Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
137 Doctors are Online

Having back ache, nausea, headache. Diagnosed with UTI. Reason for having rectum pain?

Hi, I had a laparoscopy on 8th Feb ( ovarian cyst aspirated). 5 days later I became really unwell with stomach and back ache, nausea, headache, chills and pain in my rectum . Went to a&e where I was diagnosed with a UTI and wound infection at site incision. I was prescribed 2 antibiotics and sent home. Following day I had a bowel movement and had some rectal bleeding with severe pain/pressure in my back passage. Returned to a&e and told it was heamorroids and an anal fissure (even though I was not constipated). Back ache became worse travelling up higher so I went to my GP who advised me to go back to the hospital as the UTI had probably travelled to my kidney and now my wound was oozing and inflamed. I felt extremely unwell at this point. On my 3rd return to a&e I was admitted to hospital, hooked up to 3 IV antibiotics and a scheduled for a scan. Following day I had a transvaginal scan which showed a collection of fluid in the Pouch of Douglas 6 x 2cm (which explained for the pain/pressure in my back passage). 2 days later results of my wound swab showed that the bug was sensitive to 2 of the antibiotics and so they had to be changed. The UTI has cleared and my wound is healing (albeit it slowly) it has dried and formed a crust and is not sore or red. However, a follow up scan (today) showed the collection of fluid was still there but had shrunk slightly (4 x 2cm). I still have slight discomfort in my rectum but a couple of ibuprofen tabs help with it. I have been sent home today with a further 4 days of 3 antibiotics (Flagyl, Fluclox and Clyndamiccin) told the fluid doesn t need to be drained and it will clear up itself. No follow up scan suggested. Should I be concerned? Thank you for your advice.
Asked On : Sun, 3 Mar 2013
Answers:  1 Views:  55
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
General & Family Physician 's  Response
Hi, as there are the signs of healing it means that there is possibility of clearence of organisms from the fluid in the pouch of douglos, so you can wait for some more time to get it cleared. You should take the tablets till the doctor says it is cleared by local examination. Thank you.
Answered: Sat, 7 Sep 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor